Psycho-Babble Withdrawal | about withdrawal from medication | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Cymbalta Withdrawal

Posted by 49er on January 17, 2010, at 7:49:00

In reply to Cymbalta Withdrawal, posted by Just Jen on January 4, 2010, at 16:00:05

This will be a general message about tapering off of cymbalta. I don't want to respond specifically to Jen Jen's message because I don't know enough about the issue of taking antidepressants and pregnancy.

First of all, do not and I repeat, do not take Cymbalta every other day if you are attempting to taper off of it. Doing that will put your body into withdrawal. You need to take a consistent dose every day.

Yes, I know this is what doctors do but they are wrong. Plain and simple.

I have outlined in previous posts why it is necessary to taper slowly (10% of current dose every 3 to 6 weeks) so I won't repeat that. Because this drug has one of the shortest half lives of antidepressants, many people have had to go alot more slowly. You will have to judge by your personal experience.

Tapering options

1. I have never been on Cymbalta but it seems like it is like Effexor in that people count beads. If I am wrong about that, please forgive me.

There are a few people on Paxil Progress boards who are tapering it so you could go to and do a Cymbalta search.

2. Have your doctor write a prescription for your local compound pharmacy. They will make the Cymbalta dose that you can't get at your local CVS pharmacy. To find a local compound pharmacist, go to this site:

You do have to register which is a pain in the neck but it is free.

The negatives are that not all insurance companies will cover this option. Also, your doctor may not be familiar with this choice and might balk. Mine did initially but he still cooperated. Now, I think he sees it as a very viable choice.

I like this option the best but I realize it may not be feasible for everyone.

3. Switch to Prozac. Normally, I am against this option because there is no guarantee that you won't have startup side effects from switching to Prozac. And I am not sure it will cover the Cymbalata withdrawal symptoms.

But if the transition to Prozac works, then tapering is easier since it has one of the longer half lives. You definitely should still taper slowly but the good news is you have a variety of options for tapering with the best one being that Prozac comes in liquid form.

My heart goes out to everyone trying to get off of Cymbalta. Good luck.





Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Withdrawal | Framed

poster:49er thread:932473